MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30946
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age: (b)(6).Pma/510(k) number: k130293.Occupation: non - healthcare professional - lab manager.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a below the knee peripheral angiogram procedure with intervention, an advance 18 lp low profile balloon catheter ruptured.The balloon was advanced through a 6 fr.Cook high- flex ansel sheath to the target lesion.The device was only inflated once using an unknown inflation device and contrast at a 50/50 contrast to saline ratio.The rupture occurred at 8 atmospheres and the complaint device was then removed by itself.Reportedly, the target lesion did not contain angulation, tortuosity, or calcification; however, the lesion was reportedly 90% occluded.It is unknown if the balloon ruptured circumferentially or longitudinally.Blood was noted in the inflation device.Another cook balloon was opened and used successfully to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures and instructions for use were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that no cause could be established for the device failure.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8907840
Report Number1820334-2019-02035
Device Sequence Number2730451
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)220408(10)9649566
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberG30946
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number9649566
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1